skip to content

Prof. Dr. Angelika Wiegele

Member of the Global Faculty

Prof. Dr. Angelika Wiegele
Department of Mathematics, Alpen-Adria-Universität Klagenfurt


Angelika Wiegele is a mathematician working on semidefinite optimization 
and combinatorial optimization. She is Professor at the 
Mathematics Department at the Alpen-Adria-Universität Klagenfurt.
She received her Ph.D. in Mathematics at the Alpen-Adria-Universität 
Klagenfurt (Austria) in 2006. She was a researcher and lecturer at TU 
Graz, Department of Mathematics and at Alpen-Adria-Universität Klagenfurt. 
She was employed within a Marie Skłodowska-Curie funded project at 
IASI-CNR in Rome and at the University of Cologne, Department of Computer 
Science. Recently, she was visiting professor at the Università degli 
Studi di Roma "Tor Vergata", Department of Civil Engineering and Computer 
Science Engineering.

Her research interests lie in the field of semidefinite optimization, in 
particular, in the application of semidefinite methods for solving 
mixed-integer nonlinear optimization problems. Her research projects have 
been funded by the Austrian Science Fund FWF and by the European Union's 
Horizon 2020 program.


Selected publications:

Nicolò Gusmeroli and Angelika Wiegele. EXPEDIS: An exact penalty method 
over discrete sets. Discrete Optimization, 2021.

Elisabeth Gaar, Daniel Krenn, Susan Margulies, and Angelika Wiegele. 
Towards a computational proof of Vizing’s conjecture using semidefinite 
programming and sums-of-squares. Journal of Symbolic Computation, 
107:67–105, 2021.

Marianna De Santis, Franz Rendl, and Angelika Wiegele. Using a factored 
dual in augmented Lagrangian methods for semidefinite programming. Oper. 
Res. Lett., 46(5):523–528, 2018.

Christoph Buchheim and Angelika Wiegele. Semidefinite relaxations for 
non-convex quadratic mixed-integer programming. Math. Program., 141(1-2, 
Ser. A):435–452, 2013.

Franz Rendl, Giovanni Rinaldi, and Angelika Wiegele. Solving max-cut to 
optimality by intersecting semidefinite and polyhedral relaxations. Math. 
Program., 121(2, Ser. A):307–335, 2010.

Jérôme Malick, Janez Povh, Franz Rendl, and Angelika Wiegele. 
Regularization methods for semidefinite programming. SIAM J. Optim., 20(1):336–356, 2009.